Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS Tallahassee, FL

November 23, 2011

NWS Tallahassee, FL issued this small craft advisory at Nov 23, 2011, 8:24 PM EST. It took effect at Nov 23, 2011, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 8:24 PM EST (01:24 UTC)
In effect from
Nov 23, 2011, 10:00 PM EST
Expired
Nov 24, 2011, 11:00 AM EST
In force
13 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WHUS72 KTAE 240124
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM EST WED NOV 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

.THE GRADIENT WILL TIGHTEN OVERNIGHT ACROSS THE NORTHEAST GULF
OF MEXICO AS STRONG HIGH PRESSURE PASSES WELL TO OUR NORTH. WINDS
WILL SHIFT TO THE NORTH AND EVENTUALLY NORTHEAST BY EARLY THURSDAY
MORNING AND INCREASE TO AROUND ADVISORY LEVELS. WINDS WILL
DIMINISH BELOW ADVISORY LEVELS BY AROUND MIDDAY ON THURSDAY...
HOWEVER WINDS WILL CONTINUE TO REACH CAUTIONARY LEVELS AT TIMES
THROUGH AT LEAST THURSDAY NIGHT.

GMZ750-755-770-775-240930-
/O.NEW.KTAE.SC.Y.0032.111124T0300Z-111124T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
824 PM EST WED NOV 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. 

* PEAK WINDS: NORTH 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS
  WITH HIGHER GUSTS...THEN BECOMING NORTHEAST LATE.

* PEAK WAVES: BUILDING TO 2 TO 4 FEET NEARSHORE AND 4 TO 6 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

14-MROCZKA
2 follow-up statements
107 
WHUS72 KTAE 240918
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 AM EST THU NOV 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

.WINDS WILL REMAIN AT MARGINAL ADVISORY LEVELS THROUGH MID
MORNING...THEN DIMINISH SOMEWHAT AS A HIGH PRESSURE SYSTEM BUILDS
A LITTLE CLOSER TO THE AREA. WINDS MAY AGAIN APPROACH ADVISORY
LEVELS LATE TONIGHT OR EARLY FRIDAY.

GMZ750-755-770-775-241530-
/O.CON.KTAE.SC.Y.0032.000000T0000Z-111124T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
418 AM EST THU NOV 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PEAK WINDS: NORTHEAST AROUND 20 KNOTS.

* PEAK WAVES: 5 FEET...MAINLY FROM 20 MILES OFFSHORE AND BEYOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
935 
WHUS72 KTAE 241429
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EST THU NOV 24 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING FOR THE WESTERN TWO-THIRDS OF THE COASTAL WATERS...

.WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH LATE MORNING OVER
PARTS OF THE COASTAL WATERS...THEN DIMINISH SOMEWHAT AS A HIGH
PRESSURE SYSTEM BUILDS CLOSER TO THE AREA. WINDS MAY AGAIN
APPROACH ADVISORY LEVELS LATE TONIGHT OR EARLY FRIDAY. IN
FACT...WINDS AND SEAS WILL LIKELY REMAIN AT EXERCISE CAUTION
LEVELS THROUGH AT LEAST SATURDAY...ESPECIALLY OVER THE FLORIDA
PANHANDLE COASTAL WATERS. A COLD FRONT WILL MOVE EAST THROUGH THE
REGION LATE SATURDAY NIGHT AND SUNDAY MORNING...ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. STRONG NORTHWEST WINDS...PERHAPS TO
ADVISORY LEVELS...ARE EXPECTED BEHIND THE COLD FRONT SUNDAY AND
MONDAY.

GMZ750-755-770-775-241600-
/O.CON.KTAE.SC.Y.0032.000000T0000Z-111124T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
929 AM EST THU NOV 24 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PEAK WINDS: NORTHEAST AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET...MAINLY BEYOND 20 NAUTICAL MILES FROM
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 1:58 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Nov 23, 1:58 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EST Wed Nov 23 2011

.SYNOPSIS...
At 155 pm est, a pre-frontal band of convection continues to move
off Atlc Coast with parent cold front exiting the local area. In its
wake NW winds are locally gusty. radar loops confirm WRF 4KM that
shows last of rain exiting SE Big Bend/Apalachee Bay. Also
low clouds were earlier noted as far west as MS but latest visual
and site obs show they were evaporating quickly.

AT UPPER LEVELS...
The large scale longwave pattern remains amplified yet progressive
highlighted by a trough over extreme Ern Pacific/West Coast...
ridging Ewd to Wrn Great Lakes and MS Valley...troughing ewd to
extreme Wrn Atlc. Ern trough propagating quickly ewd into the deep
south with axis approaching ern seaboard pushing cold front further
away from Gulf region. In its wake...ample dry CP high pressure
air spreading ESE.

As trough moves offshore overnight tonight, a fairly narrow upper
ridge quickly builds in. This fairly stacked high gradually breaks
down thru short term in response to the next upstream storm system.
Thus the next in a series of H5 troughs/shortwaves that will impact
local weather now developing just west of CA in Wrn trough. Models
in good agreement in bringing this trough across SW States/NW MEX on
Thurs. Storm system deepens by mid weekend likely generating a
strong cold front that approaches local area during the late
weekend. (see long term discussion).

AT LOWER LEVELS...
In advance of H5 trough/shortwave crossing Appalachians, surface low
exiting Srn New England into adjacent Wrn Atlc. Trailing cold front
SSW just off Ern seaboard and across N/Cntrl FL. So clearing with a
modestly cooler and noticeably drier airmass beginning to overspread
the Gulf region. This reflected in regional obs which show dewpoints
around 70F just ahead of front dropping to mid 40s on MS/AL border
with 24hr dew point comparisons there of -18F...and by area model
soundings. i.e. GFS TAE with 0.76 inch PWAT at 18z Wed dropping to
0.22 inch at 18z Thu. 24 hr dew point comparisons show sites on

Models in agreement that high pressure will build north of the area
by Thu then moving ewd to the Carolina Coast by Fri and into the
Atlc by Sat. Thus local gradients will progressively weaken as
winds veer from northeast to east to onshore by end of short term.
This allows for a gradual increase in low level moisture and warmer
temps ahead of the next cold front.

&&

.SHORT TERM...(Tonight through Saturday)...
The airmass behind this cold front is not especially cold with only
weak CAA- just much drier. So clear skies expected everywhere.
Temperatures will be near average levels for this time of year...
most notably during the overnight periods.

Tonight...Expect lower clouds to linger across ern counties until
around sunset before clearing out. moderate north winds will bring
in noticeably cooler air than last night. Expect lower to middle 40s
expected across inland locations, to near 50 along the coast.

Thursday...Highs 68 to 73. Lows upper 30s north to mid 40s coast.

Friday...Highs near 70 coast, low-mid 70s elsewhere. Lows upper 40s
north to mid 50s coast.

Saturday...High mid to upper 70s.

.LONG TERM...
(Saturday night through next Wednesday) The main item of interest
for the long term period is the next longwave trough forecast to
affect the area late in the weekend. Both the 23/00z Euro and GFS
runs close off an unseasonably cold upper level low over the
southeast states with the Euro a tad slower than the GFS in terms of
timing. The GFS ensemble mean shows considerable spread with this
system with some members along with the ensemble mean showing a more
progressive trough. The 23/00z UKMET also shows a more progressive
trough. In terms of the sensible weather, rainfall seems like a
pretty good bet with this system, but the timing is uncertain as to
whether it will be more of a Sunday or Monday event. As a result,
PoPs were kept at no higher than 50 percent with this system until
the timing can be better resolved. Neither model shows much in the
way of instability with this system, primarily due to an easterly
component to the return flow persisting until near the cold frontal
passage. This is typically a more stable flow than a due southerly
flow that extends deep into the Gulf. As a result, forecast CAPE
values and dewpoints are limited. A chance of thunderstorms is still
retained in the forecast, but severe weather chances do not look too
impressive at this time. Behind the system, significantly cooler air
is expected with highs possibly staying in the 50s on Monday over
some parts of the forecast area depending on the timing of the
system. Given the timing uncertainty, the official forecast did not
stray too far away from the MOS temperatures.

&&

.MARINE...
Behind the cold front, winds will increase to cautionary levels
tonight and are forecast to remain this way until Saturday night,
especially at night and offshore. A brief period of advisory
conditions cannot be ruled out late tonight and will continue to be
monitored in case an advisory needs to be issued. Winds will likely
ramp up again to near or advisory levels on Sunday ahead and then
along the next cold front.

&&

.Aviation...
Low cloud decks from this morning have scattered out and winds will
remain around 10 kts out of the NW region wide. All terminals will
be VFR through the period.

&&

.Fire Weather...
Drier conditions expected behind the cold front. Although relative
humidity values will fall to critical levels, the remaining criteria
necessary for a watch or warning will not be met for our AL, GA, and
FL counties. Dispersions will be slightly elevated across the
panhandle of Florida tomorrow, but should remain below critical
levels. Thus, there are no fire weather concerns for the foreseeable
future.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   43  72  38  72  49 /   0   0   0   0   0
Panama City   48  69  45  68  55 /   0   0   0   0   0
Dothan        44  70  39  71  48 /   0   0   0   0  10
Albany        43  69  39  72  47 /   0   0   0   0   0
Valdosta      46  71  40  74  49 /   0   0   0   0   0
Cross City    45  72  39  74  50 /   0   0   0   0   0
Apalachicola  51  70  47  69  57 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

BLOCK/HARRIGAN/VAN DYKE
Hazardous weather outlook, Nov 23, 3:50 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EST WED NOV 23 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
350 AM EST WED NOV 23 2011 /250 AM CST WED NOV 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION
THIS MORNING...BUT ORGANIZED SEVERE STORMS OR FLOODING ARE
UNLIKELY. THE RAIN WILL END FROM WEST TO EAST AS A COLD FRONT
MOVES THROUGH THE REGION. INCREASING WINDS AND SEAS COULD POSE A
HAZARD TO SMALL CRAFT OPERATORS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO ORGANIZED SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:24 PM ESTSmall Craft AdvisoryTAE20 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.